A hyper singular integral formulation for acoustic radiation in moving flows

P. Zhang, T. W. Wu

Research output: Contribution to journalArticlepeer-review

25 Scopus citations

Abstract

This paper presents a hypersingular integral equation for acoustic radiation in a subsonic uniform flow. The work is motivated by the need for a normal-derivative integral equation to be used in the Burton and Miller method for overcoming the non-uniqueness difficulty in the boundary integral formulation. Although the non-uniqueness difficulty in the conventional Helmholtz integral formulation has been well studied before, it is shown in this paper that this difficulty becomes more severe in the presence of a mean flow. A generalized normal-derivative operator is defined to derive the hypersingular integral equation. Regularization of the hypersingular kernels is performed to render the integral equation numerically integrable. Theoretical derivation is first given for a general three-dimensional formulation. The resulting hypersingular integral equation is then reduced to the axisymmetric case for numerical implementation. Numerical examples at relatively high frequencies and different Mach numbers are given to verify the formulation.

Original languageEnglish
Pages (from-to)309-326
Number of pages18
JournalJournal of Sound and Vibration
Volume206
Issue number3
DOIs
StatePublished - Sep 25 1997

Bibliographical note

Funding Information:
This work was supported by the Center for Computational Sciences at the University of Kentucky[

Copyright:
Copyright 2017 Elsevier B.V., All rights reserved.

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Acoustics and Ultrasonics
  • Mechanical Engineering

Fingerprint

Dive into the research topics of 'A hyper singular integral formulation for acoustic radiation in moving flows'. Together they form a unique fingerprint.

Cite this